Jump to content

Photo

2Nd Accutane Round After 7 Years


This topic has been archived. This means that you cannot reply to this topic.
8 replies to this topic

#1 Ag3ntx

Ag3ntx

    i love lesbos

  • Veteran Members
  • Posts & Likes
    Posts: 132
    Likes: 3
About Me
  • Joined: 23-November 04

Posted 14 September 2013 - 10:24 AM

Hey guys - Long story short, I used to be a reg here and took accutane 40mg for around 5 months ... this was 7 years ago when I was around 22. My acne came back after a couple of years but was manageable .. last 6 months its gotten out of hand (still nowhere near as bad as how it was) but it still requires attention. Went to the derm and I've been put on 20mg again ... just took my first pill 20 minutes ago and stressing out really bad sad.png I've just started a new dream job and have already taken a few days off due to my bad skin. I also can't look at people in the eye and appear to be really shy etc when I'm actually quite the opposite when my skin is clear sad.png

 

The dreaded initial breakout will also come soon I guess, hopefully its not as bad as the first time. The derm put me on Cephalexin capsules 2x a day, she said itll help with the initial flare up?

 

Just wanted to start a thread to track my progress as I know it helped alot of people last time around. I'm almost 30 now, really need to get over this portion of my life...hoping the Tane does its job once again, even if i only get 4-5 years of clear skin again ;(



btw - before my first course, my acne (even though it was only on my face) ... was in the top 5 worse on the forum! Accutane pretty much saved my life back then, lets see if it pulls through again!


Edited by Ag3ntx, 14 September 2013 - 10:20 AM.

- you are my sunshine ... my only sunshine

#2 HeftyMug

HeftyMug

    Member

  • Members
  • Posts & Likes
    Posts: 116
    Likes: 16
About Me
  • Joined: 28-June 13

Posted 14 September 2013 - 12:45 PM

good luck man, wish you the best!



#3 spartan32

spartan32

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 206
    Likes: 24
About Me
  • Joined: 20-April 07

Posted 14 September 2013 - 01:45 PM

Good luck man.  I feel your pain as I have been on this website way too long myself.



#4 wombat666

wombat666

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 434
    Likes: 37
About Me
  • Joined: 10-August 10

Achievements

     

Posted 14 September 2013 - 05:08 PM

I thought starting with 20mg was supposed to suppress the initial breakout? At least that was my derm's reasoning.


On Accutane as of September 13, 2013

My log

 

Month 1 - 20mg (finished)

Month 2 - 40mg (finished)

Month 3 - 60mg (finished)

Month 4 - 60mg (finished)

Month 5 - 70mg (finished)

Month 6 - 80mg (finished)

Month 7 - 80mg (finished)

Month 8 - 40mg (finished)

Month 9 - 20mg


#5 Ag3ntx

Ag3ntx

    i love lesbos

  • Veteran Members
  • Posts & Likes
    Posts: 132
    Likes: 3
About Me
  • Joined: 23-November 04

Posted 15 September 2013 - 05:07 AM

I thought starting with 20mg was supposed to suppress the initial breakout? At least that was my derm's reasoning.

 

Hmmm not sure, I think there is still an IB, just not that extreme? Guess we'll find out :( ... just took my second pill, I can feel a big breakout coming soon, skin feels a bit itchy and inflamed, pretty sure this is too early for the initial breakout, might just be another one of my usual ones coming on. Have a few meetings at work tomorrow too :(


- you are my sunshine ... my only sunshine

#6 Ag3ntx

Ag3ntx

    i love lesbos

  • Veteran Members
  • Posts & Likes
    Posts: 132
    Likes: 3
About Me
  • Joined: 23-November 04

Posted 24 September 2013 - 08:13 AM

Ok so I've been reading so many posts about how horrible accutane is etc ... WTF? We all understand there are risks, as someone rightly pointed out, paracetamol has risks as well ...

 

Everyone who takes accutane takes a calculated risk, how did the risk work out for me 10 years on? see  below...

 

No long term side effects, maybe a bit of back pain that i CANNOT narrow down to being caused by accutane, but guess what ... I'll HAPPILY take back pain for 10 years of clear skin, my acne recently started to come back ... still bad but probably 20% of what it used to be, and I've decided to go on a second course as a result ... I can operate in society again and its all thanks to accutane, nothing else. Yes its still poison, and it isnt the best thing for my body, but I'm willing to do alot to have clear skin once again, even if it comes with a few side effects and even if it is only for another 5-10 years. Stop the scare tactics ... and let the people decide what they'd like to do to their bodies. There's enough information out there for them to make their own decision....

 

/rant

 

 

os92c3.jpg


btw, apologies for the pic quality in 2003, I wasn't that good at photography (or anything back then really ... the one on the right is completely untouched, obviously better lighting / quality... it was taken at the start of the year and my acne started getting problematic around 2 months ago...



Oh and forgot to mention, the first pic was around a week into Accutane, the other side of the face was worse, and this wasn't due to the initial breakdown ... just bad pre accutane ...



jeez - i just realized my first round was in 2003 not 2007!! dang time flies!


- you are my sunshine ... my only sunshine

#7 KSG1996

KSG1996

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 151
    Gallery Images: 8
    Likes: 30
About Me
  • Joined: 22-August 12

Posted 24 September 2013 - 06:36 PM

Wish you the best man. If you need any support, I'm here to help. You'll get through it.



#8 Ag3ntx

Ag3ntx

    i love lesbos

  • Veteran Members
  • Posts & Likes
    Posts: 132
    Likes: 3
About Me
  • Joined: 23-November 04

Posted 30 September 2013 - 06:56 AM

into my third week now, definetely feeling the side effects, even on 20mg. I'm getting a headache every few days - nothing too crazy but can definetely feel it. I don't remember having it on my first course on a higher dosage. And joint pain in my legs, can't walk much - went to an exhibition and walked for a few hours, had to literally sit down towards the end! Lips are very very dry and skin is dry also. But manageable. 

 

But on to the positives, haven't had many new pimples for the last week or so, just a couple of bumps / cysts that haven't come to head and have died down after a few days. Right now I have around 4 cysts on my face/neck - no whiteheads etc.

 

Still dreading the IB if it is going to happen - when I up my dosage maybe?


- you are my sunshine ... my only sunshine

#9 Ag3ntx

Ag3ntx

    i love lesbos

  • Veteran Members
  • Posts & Likes
    Posts: 132
    Likes: 3
About Me
  • Joined: 23-November 04

Posted 08 October 2013 - 07:26 AM

woke up today with the worst headache which lasted pretty much the whole day - skin and lips were unusually dry too :( took a panadol a few hours ago and feeling better so should sleep fine. 


- you are my sunshine ... my only sunshine